Alert archive / Wisconsin / Special Weather Statements in 2012

Special Weather Statement, NWS Duluth, MN

June 19, 2012Bayfield County, Wisconsin

NWS Duluth, MN issued this special weather statement at Jun 19, 2012, 9:13 PM CDT for Bayfield County, Wisconsin. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2012, 9:13 PM CDT (02:13 UTC)
Expired
Jun 19, 2012, 9:30 PM CDT
In force
17 min
Issued by
NWS Duluth, MN

County Bayfield County, WI

The radar

The Duluth radar (KDLH), 95 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WWUS83 KDLH 200213
SPSDLH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
913 PM CDT TUE JUN 19 2012

MNZ037-WIZ001-002-200230-
BAYFIELD-CARLTON/SOUTH ST. LOUIS-DOUGLAS-
913 PM CDT TUE JUN 19 2012

...STRONG THUNDERSTORMS CONTINUE TO OVER NORTHWEST WISCONSIN...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM NEAR POPLAR...MOVING EAST AT 50 MPH. OTHER 
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS FROM PORT WING TO 
BAYFIELD AND WASHBURN.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND 
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND 
EXTREMELY HEAVY RAINFALL THAT MAY LEAD TO FLOODING WITHIN AND HOUR 
OR TWO.

LOCATIONS IMPACTED INCLUDE...
  CLOVERLAND...         BRULE...              WAINO...
  OULU...               IRON RIVER...         PORT WING...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN 
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DO NOT DRIVE INTO 
AREAS WHERE WATER COVERS THE ROAD!!

LAT...LON 4666 9213 4672 9200 4669 9196 4670 9182
      4677 9160 4676 9153 4680 9138 4690 9119
      4687 9111 4694 9100 4695 9105 4695 9104
      4696 9096 4696 9097 4694 9092 4656 9104
      4618 9226

$$
 MILLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:27 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 19, 7:27 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE DULUTH MN
727 PM CDT TUE JUN 19 2012

.MESOSCALE UPDATE...CONCERNING ONGOING STRONG TO SEVERE
THUNDERSTORMS AND HEAVY RAINFALL/FLASH FLOODING...

...HIGH END AND LIFE-THREATENING FLASH FLOOD EVENT APPEARS TO BE
DEVELOPING ACROSS A LARGE PART OF NORTHERN MINNESOTA IN ADDITION TO
SEVERE THREAT...

**OF PARTICULAR THREAT OVER THE NEXT 2-4 HOURS ARE AREAS FROM DULUTH
NORTHEASTWARD ALONG THE ENTIRE NORTH SHORE OF LAKE SUPERIOR**

SURFACE WARM FRONT HAS STALLED ALONG AN AXIS FROM NEAR WILLMAR
EAST-NORTHEASTWARD TO NEAR PINE CITY... TO HAYWARD TO SOUTH OF
IRONWOOD WITH STRONG LOW LEVEL FRONTOGENESIS IN THE 925-850 MB LAYER
ANCHORED PARALLEL TO AND JUST NORTH OF THE SURFACE FRONT FROM NEAR
ABERDEEN SD TO NEAR DULUTH. AS THE UPPER WAVE AND PV ANOMALY OVER
NORTH DAKOTA SLOWLY TRANSLATE EAST OVER THE NEXT 4-8 HOURS..THE
STRENGTHENING SOUTHERLY LOW LEVEL JET IN THE WARM SECTOR WILL FEED
EXTREMELY UNSTABLE AIR AND COPIOUS MOISTURE (PWAT VALUES APPROACHING
2 INCHES) INTO THE FRONTAL CIRCULATION ZONE..RESULTING IN CONTINUED
AND PERSISTENT THUNDERSTORM REDEVELOPMENT FROM THE ALEXANDRIA TO
DETROIT LAKES REGION..EASTWARD ACROSS MUCH OF THE DULUTH CWA THAT
LIES ALONG AND NORTH OF THE HIGHWAY 2 CORRIDOR FROM WALKER TO DULUTH.

RELATIVELY HIGH FREEZING LEVELS WILL CONTINUE TO RESULT IN A DEEPER
WARM CLOUD LAYER AND TREMENDOUS RAINFALL RATES WITH MANY OF THE
INDIVIDUAL STORMS THAT WILL ALSO TRACK ACROSS AREAS THAT HAVE
ALREADY RECEIVED BETWEEN 2 AND 4.5 INCHES OF RAIN.  KDLH DUAL-POL
DATA SUGGESTS THAT MANY STORM CORES CONTAIN INSTANTANEOUS RAINFALL
RATES IN EXCESS OF 3-4 INCHES PER HOUR..AND DUAL-POL PRECIP
ESTIMATES OF 3 TO AS MUCH AS 6 INCHES SEEM TO JIVE FAIRLY WELL WITH
RAINFALL MEASUREMENTS THUS FAR.  CURRENT RADAR AND SATELLITE TRENDS
SUGGEST THAT AT LEAST 3-6 MORE HOURS OF RAINFALL ARE IN THE WORKS
ACROSS AREAS FROM BRAINERD TO WALKER..EASTWARD TO GRAND
RAPIDS...DULUTH AND THE NORTH SHORE.  IF THIS SCENARIO PLAYS OUT..
ADDITIONAL RAINFALL WILL BE COPIOUS..AND A MAJORITY OF DRAINAGE
CHANNELS...CREEKS AND RIVER  WILL BE OVERWHELMED WITH SIGNIFICANT
AND LIFE THREATENING FLOODING. WATER WILL ALSO FLOW FREELY OVERLAND
IN MANY AREAS OUTSIDE OF DEFINED DRAINAGE CHANNELS.

OF PARTICULAR THREAT OVER THE NEXT 2-4 HOURS ARE AREAS FROM DULUTH
NORTHEASTWARD ALONG THE ENTIRE NORTH SHORE OF LAKE SUPERIOR WHERE
TORRENTIAL RAINFALL WILL FLOW RAPIDLY DOWN THE 1000-1500 FOOT
TERRAIN RIDGE.

IN ADDITION..THERE STILL APPEARS TO BE A DEVELOPING SEVERE WEATHER
THREAT /PRIMARILY HAIL AND DAMAGING WIND/ IN THE CORRIDOR ALONG AND
NORTH OF THE WARM FRONT AFTER 8-9 PM CDT.

&&

.POINT TEMPS/POPS...
DLH  58  72  53  72 /  80  70  20  10
INL  57  71  49  71 /  70  40  10  20
BRD  63  71  55  74 /  80  70  10  20
HYR  69  78  54  76 /  60  70  40  10
ASX  64  79  55  74 /  50  70  40  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MNZ012-019>021-
     025-026-033>038.

WI...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WIZ001-006.

LS...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 AM CDT
     WEDNESDAY FOR LSZ141>147.

&&

 MILLER
Hazardous weather outlook, Jun 19, 9:48 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
948 AM CDT TUE JUN 19 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
948 AM CDT TUE JUN 19 2012

...SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE NORTHLAND THIS
AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY...MAINLY THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A TORNADO CAN'T BE
RULED OUT EITHER...WITH THE THREAT HIGHEST FROM NEAR MILLE LACS
EAST NORTHEAST THROUGH NORTHWEST WISCONSIN. IN ADDITION TO THE
SEVERE THREAT...HEAVY RAIN AND FLOODING MAY ALSO OCCUR. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE NORTHLAND INTO
WEDNESDAY. A FLOOD WARNING IS IN EFFECT FOR THE MISSISSIPPI RIVER
NEAR AITKIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS...AND THE THREAT FOR HEAVY RAIN WILL CONTINUE
WEDNESDAY AS A COLD FRONT MOVES THROUGH THE NORTHLAND.

THUNDERSTORMS ARE AGAIN POSSIBLE OVER PORTIONS OF THE NORTHLAND
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

LSZ121-140>148-201030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
948 AM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR MOST OF THE
NEARSHORE WATER OF WESTERN LAKE SUPERIOR. STRONG NORTHEAST WINDS
AND HIGH WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL
CRAFT IN THESE AREAS. FOR FURTHER DETAILS...PLEASE REFER TO THE
MARINE PRODUCTS ISSUED BY THE DULUTH NATIONAL WEATHER SERVICE
OFFICE.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS WESTERN
LAKE SUPERIOR TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE STORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SATURDAY.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jun 19, 8:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
837 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     FLOOD            DULUTH                  46.78N 92.12W
06/19/2012                   ST. LOUIS          MN   AMATEUR RADIO

            IN THE TUNNEL WHERE THE NORTHBOUND EXIT FROM LAKE AVE
            MEETS I35, THE INNERMOST LANE IS UNDER 3 FT OF WATER.

&&

RS
Local storm report, Jun 19, 8:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
843 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             PINE RIVER              46.72N 94.40W
06/19/2012  M0.75 INCH       CASS               MN   TRAINED SPOTTER

0130 PM     HAIL             12 W EMILY              46.76N 94.21W
06/19/2012  M0.75 INCH       CROW WING          MN   TRAINED SPOTTER

0130 PM     TSTM WND DMG     3 SW CROSSLAKE          46.65N 94.15W
06/19/2012                   CROW WING          MN   LAW ENFORCEMENT

            A FEW LARGE TREES DOWN ALONG WEST SHORE RD.

0136 PM     HAIL             3 W EMILY               46.76N 94.02W
06/19/2012  M1.00 INCH       CROW WING          MN   TRAINED SPOTTER

0220 PM     TSTM WND DMG     5 SW LIBBY              46.73N 93.40W
06/19/2012                   AITKIN             MN   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0220 PM     TSTM WND DMG     7 N MCGREGOR            46.71N 93.31W
06/19/2012                   AITKIN             MN   COCORAHS

            12 INCH DIAMETER TREE DOWN.

0339 PM     HAIL             DULUTH                  46.78N 92.12W
06/19/2012  E0.25 INCH       ST. LOUIS          MN   AMATEUR RADIO

            EAST TOLEDO ST NEAR UMD CAMPUS.

0341 PM     HAIL             DULUTH                  46.78N 92.12W
06/19/2012  E0.25 INCH       ST. LOUIS          MN   AMATEUR RADIO

            IN LAKESIDE AT 52ND EAST AND OTSEGO STREET.

0342 PM     HAIL             5 NE DULUTH             46.83N 92.04W
06/19/2012  M0.75 INCH       ST. LOUIS          MN   TRAINED SPOTTER

0430 PM     HEAVY RAIN       ALBORN                  46.97N 92.58W
06/19/2012  M2.51 INCH       ST. LOUIS          MN   CO-OP OBSERVER

0436 PM     HAIL             4 WNW CORNUCOPIA        46.88N 91.18W
06/19/2012  M1.00 INCH       BAYFIELD           WI   TRAINED SPOTTER

0525 PM     HEAVY RAIN       GRAND RAPIDS            47.23N 93.52W
06/19/2012  M1.50 INCH       ITASCA             MN   TRAINED SPOTTER

            AMOUNT FELL IN LAST 45 MINUTES

0543 PM     HEAVY RAIN       NASHWAUK                47.38N 93.17W
06/19/2012  E0.00 INCH       ITASCA             MN   AMATEUR RADIO

            PONDING ON LOW-LYING AREAS, AND ROADWAYS. CURB TO CURB
            FLOODING AT TIMES.

0543 PM     HAIL             TWO HARBORS             47.03N 91.68W
06/19/2012  M0.25 INCH       LAKE               MN   TRAINED SPOTTER

0545 PM     FLOOD            GRAND RAPIDS            47.23N 93.52W
06/19/2012                   ITASCA             MN   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED MANY ROADS WERE FLOODED IN TOWN.

0554 PM     FLOOD            GRAND RAPIDS            47.23N 93.52W
06/19/2012                   ITASCA             MN   AMATEUR RADIO

            FLOODING IN DOWNTOWN. ESTIMATED 4-6 INCHES OF WATER ON
            ROADWAYS

0558 PM     HAIL             SILVER BAY              47.29N 91.28W
06/19/2012  M2.00 INCH       LAKE               MN   TRAINED SPOTTER

0559 PM     HAIL             SILVER BAY              47.29N 91.28W
06/19/2012  M0.88 INCH       LAKE               MN   TRAINED SPOTTER

0620 PM     HEAVY RAIN       SILVER BAY              47.29N 91.28W
06/19/2012  M0.80 INCH       LAKE               MN   CO-OP OBSERVER

            IN LAST 25 MINUTES. 1.5 INCHES SINCE 7AM

0630 PM     HEAVY RAIN       HILL CITY               46.99N 93.60W
06/19/2012  M2.20 INCH       AITKIN             MN   AMATEUR RADIO

0630 PM     HEAVY RAIN       ISLAND LAKE             47.01N 92.19W
06/19/2012  M2.65 INCH       ST. LOUIS          MN   TRAINED SPOTTER

0700 PM     HEAVY RAIN       ISLAND LAKE             47.01N 92.19W
06/19/2012  M2.54 INCH       ST. LOUIS          MN   AMATEUR RADIO

0713 PM     HEAVY RAIN       ALBORN                  46.97N 92.58W
06/19/2012  M4.40 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            4.4 INCHES SO FAR.

0714 PM     FLOOD            1 E TWO HARBORS         47.03N 91.65W
06/19/2012                   LAKE               MN   AMATEUR RADIO

            DITCHES AT SIDE OF ROAD ARE FULL, AND WATER IS COMING
            ONTO THE SHOULDER OF THE ROAD. WATER LEVEL IS NOT INTO
            THE TRAFFIC LANES YET.

0732 PM     HAIL             HERMANTOWN              46.81N 92.24W
06/19/2012  M0.25 INCH       ST. LOUIS          MN   TRAINED SPOTTER

0745 PM     FLOOD            DULUTH                  46.78N 92.12W
06/19/2012                   ST. LOUIS          MN   AMATEUR RADIO

            WATER OVER ARROWHEAD ROAD BETWEEN HAINES AND ARLINGTON.

0749 PM     HAIL             LAKEWOOD TWP            46.91N 91.98W
06/19/2012  M0.25 INCH       ST. LOUIS          MN   AMATEUR RADIO

0750 PM     HEAVY RAIN       7 N MCGREGOR            46.71N 93.31W
06/19/2012  M0.92 INCH       AITKIN             MN   COCORAHS

            IN LAST 34 MINUTES

0752 PM     HAIL             RICE LAKE TWP           46.90N 92.11W
06/19/2012  E0.25 INCH       ST. LOUIS          MN   TRAINED SPOTTER

0756 PM     FLOOD            DULUTH                  46.78N 92.12W
06/19/2012                   ST. LOUIS          MN   TRAINED SPOTTER

            ESTIMATED 2 INCHES OF WATER ON SUPERIOR STREET IN
            DOWNTOWN DULUTH.

0757 PM     FLOOD            DULUTH                  46.78N 92.12W
06/19/2012                   ST. LOUIS          MN   AMATEUR RADIO

            WATER ON ROADWAYS AT WOODLAND AVE AND ST. MARIE. ONLY
            HALF A LANE OPEN.

0759 PM     TSTM WND DMG     HERMANTOWN              46.81N 92.24W
06/19/2012                   ST. LOUIS          MN   AMATEUR RADIO

            8-10 INCH DIAMETER TREE UPROOTED AND FALLEN ON POWER
            LINE.

0800 PM     FLOOD            HERMANTOWN              46.81N 92.24W
06/19/2012                   ST. LOUIS          MN   TRAINED SPOTTER

            WATER COMING ONTO THE RIGHT LANE HEADED EASTBOUND AT HWY
            194 AND HWY 53.

0815 PM     HEAVY RAIN       RICE LAKE TWP           46.90N 92.11W
06/19/2012  M1.50 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            FROM 715PM TO 815PM

0818 PM     TSTM WND DMG     KETTLE RIVER            46.49N 92.88W
06/19/2012                   CARLTON            MN   AMATEUR RADIO

            8 INCH DIAMETER TREE UPROOTED AND 6 INCH DIAMETER TREE
            SNAPPED 3 FEET ABOVE GROUND.

0827 PM     FLOOD            DULUTH                  46.78N 92.12W
06/19/2012                   ST. LOUIS          MN   AMATEUR RADIO

            THE FIRST TUNNEL ON I35 HEADED SOUTH IS COVERED IN WATER.
            A CAR ATTEMPTED TO DRIVE THROUGH AND THE HEIGHT OF THE
            WATER CUT OFF THE EXHAUST AND KILLED THE ENGINE.

0829 PM     FLOOD            DULUTH                  46.78N 92.12W
06/19/2012                   ST. LOUIS          MN   AMATEUR RADIO

            AT THE CORNER OF 52ND AVE EAST AND GLENWOOD, MANHOLE
            COVER HAS COME OFF AND WATER IS SPILLING OUT.

0832 PM     FLOOD            DULUTH                  46.78N 92.12W
06/19/2012                   ST. LOUIS          MN   AMATEUR RADIO

            GRUBER CREEK IS OVERFLOWING ONTO 3RD STREET BETWEEN 6TH
            AND 7TH AVE EAST. THERE IS 3-4 INCHES OF WATER ON THE
            ROADWAY ALONG WITH DEBRIS. CULVERT MAY BE PLUGGED OR OVER
            EXERTED.

0832 PM     FLOOD            DULUTH                  46.78N 92.12W
06/19/2012                   ST. LOUIS          MN   AMATEUR RADIO

            IN THE TUNNEL WHERE THE NORTHBOUND EXIT FROM LAKE AVE
            MEETS I35, THE INNERMOST LANE IS UNDER 3 FT OF WATER.

0837 PM     HEAVY RAIN       ISLAND LAKE             47.01N 92.19W
06/19/2012  M4.66 INCH       ST. LOUIS          MN   AMATEUR RADIO

            SINCE MIDNIGHT. 2.15 INCHES IN LAST HOUR.

&&

RS
Special weather statement, Jun 19, 8:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
853 PM CDT TUE JUN 19 2012

MNZ033-034-200215-
CROW WING-SOUTH CASS-
853 PM CDT TUE JUN 19 2012

...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE
BRAINERD AREA...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF CASINO...MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
EXTREMELY HEAVY RAINFALL THAT MAY EVENTUALLY RESULT IN FLOODING.
SOME LOCALES MAY RECEIVE UP TO AN INCH OF ADDITIONAL RAINFALL
THROUGH 10 PM CDT.

LOCATIONS IMPACTED INCLUDE...
  GULL LAKE...          LAKE SHORE...         BAXTER...
  BARROWS...            NORTH LONG LAKE...    PEQUOT LAKES...
  NISSWA...             LAKE HUBERT...        BRAINERD...
  MERRIFIELD...         LEGIONVILLE...        LAKE HUBERT...
  JENKINS...            BREEZY POINT...       EDWARD LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD!

LAT...LON 4680 9412 4630 9396 4625 9436 4628 9435
      4632 9442 4630 9455 4634 9465 4660 9471

 MILLER
Local storm report, Jun 19, 8:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
854 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HEAVY RAIN       5 N VIRGINIA            47.59N 92.51W
06/19/2012  M0.82 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            SINCE 5PM

&&

RS
Local storm report, Jun 19, 8:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
858 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     FLOOD            TWO HARBORS             47.03N 91.68W
06/19/2012                   LAKE               MN   AMATEUR RADIO

            ON HWY 2, DITCHES ARE FILLED AND WATER IS SPILLING ONTO
            THE ROADWAY.

&&

RS
Special weather statement, Jun 19, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
913 PM CDT TUE JUN 19 2012

MNZ037-WIZ001-002-200230-
BAYFIELD-CARLTON/SOUTH ST. LOUIS-DOUGLAS-
913 PM CDT TUE JUN 19 2012

...STRONG THUNDERSTORMS CONTINUE TO OVER NORTHWEST WISCONSIN...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POPLAR...MOVING EAST AT 50 MPH. OTHER
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS FROM PORT WING TO
BAYFIELD AND WASHBURN.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
EXTREMELY HEAVY RAINFALL THAT MAY LEAD TO FLOODING WITHIN AND HOUR
OR TWO.

LOCATIONS IMPACTED INCLUDE...
  CLOVERLAND...         BRULE...              WAINO...
  OULU...               IRON RIVER...         PORT WING...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD!!

LAT...LON 4666 9213 4672 9200 4669 9196 4670 9182
      4677 9160 4676 9153 4680 9138 4690 9119
      4687 9111 4694 9100 4695 9105 4695 9104
      4696 9096 4696 9097 4694 9092 4656 9104
      4618 9226

 MILLER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:04 PM CDTSpecial Weather StatementDLH11 min
Jun 19, 7:07 PM CDTSpecial Weather StatementDLHAitkin23 min
Jun 19, 7:08 PM CDTSpecial Marine WarningDLH43 min
Jun 19, 7:21 PM CDTFlash Flood WarningDLHCook, Lake5 hr
Jun 19, 8:01 PM CDTSpecial Marine WarningDLH59 min
Jun 19, 8:04 PM CDTAreal Flood AdvisoryDLHAitkin, Carlton, Crow Wing, Pine, Saint Louis4 hr
Jun 19, 8:14 PM CDTSpecial Weather StatementDLHCarlton16 min
Jun 19, 8:53 PM CDTSpecial Weather StatementDLHCrow Wing22 min
Jun 19, 8:58 PM CDTSpecial Marine WarningDLH41 min
Jun 19, 9:30 PM CDTAreal Flood AdvisoryDLHCass, Crow Wing3 hr
Jun 19, 9:41 PM CDTSpecial Weather StatementDLHAitkin, Crow Wing19 min
Jun 19, 11:34 PM CDTFlash Flood Warning EmergencyDLHCook, Lake, Saint Louis17 hr
Jun 20, 12:07 AM CDTAreal Flood WarningDLHAitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 3 more12 hr
Jun 20, 12:26 AM CDTSpecial Marine WarningDLH94 min
Jun 20, 12:44 AM CDTSpecial Weather StatementDLHAitkin, Carlton61 min
Jun 20, 2:13 AM CDTSpecial Weather StatementDLHCarlton32 min
Jun 20, 2:54 AM CDTSpecial Weather StatementDLHAitkin, Pine51 min
Jun 20, 4:02 AM CDTSpecial Weather StatementDLHCarlton58 min
Jun 20, 4:31 AM CDTSpecial Weather StatementDLHCrow Wing59 min
Jun 20, 5:49 AM CDTSpecial Weather StatementDLHAitkin, Carlton, Crow Wing56 min
Jun 20, 8:30 AM CDTRiver Flood WarningDLHCarlton8 days
Jun 20, 9:45 AM CDTSpecial Weather StatementDLHPine45 min
Jun 20, 10:03 AM CDTSevere Thunderstorm WarningDLHAitkin, Pine42 min
Jun 20, 10:26 AM CDTFlash Flood WarningDLHCarlton, Saint Louis12 hr
Jun 20, 10:35 AM CDTSpecial Weather StatementDLHCarlton25 min
Jun 20, 10:36 AM CDTSevere Thunderstorm WarningDLHCarlton, Pine, Saint Louis39 min
Jun 20, 10:39 AM CDTSevere Thunderstorm WarningDLHSaint Louis36 min
Jun 20, 10:48 AM CDTSpecial Marine WarningDLH48 min
Jun 20, 11:51 AM CDTAreal Flood WarningDLHAitkin, Cass, Crow Wing, Itasca48 hr
Jun 20, 12:03 PM CDTSpecial Weather StatementDLHCook42 min
Jun 20, 12:08 PM CDTAreal Flood WarningDLHAitkin, Carlton, Cook, Itasca, Lake, Pine and 1 more48 hr
Jun 20, 12:08 PM CDTSpecial Marine WarningDLH52 min
Jun 20, 12:15 PM CDTSpecial Marine WarningDLH30 min
Jun 20, 4:24 PM CDTAreal Flood WarningDLHLake, Saint Louis48 hr
Jun 19, 8:36 PM CDTSpecial Weather StatementDLHDouglas24 min
Jun 19, 11:25 PM CDTSpecial Weather StatementDLHDouglas50 min
Jun 20, 12:18 AM CDTAreal Flood WarningDLHAshland, Bayfield, Douglas12 hr
Jun 20, 2:08 AM CDTSpecial Weather StatementDLHAshland, Bayfield, Douglas67 min
Jun 20, 3:26 AM CDTSpecial Weather StatementDLHAshland, Bayfield, Douglas, Sawyer64 min
Jun 20, 11:16 AM CDTSpecial Weather StatementDLHAshland, Bayfield44 min
Jun 20, 2:19 PM CDTSpecial Weather StatementDLHAshland, Sawyer, Washburn56 min
Jun 20, 3:17 PM CDTSpecial Weather StatementDLHIron, Price, Sawyer43 min
Jun 20, 4:35 PM CDTSpecial Weather StatementDLHAshland, Iron, Sawyer55 min
Jun 20, 5:12 PM CDTSpecial Weather StatementDLHIron, Price63 min
Jun 20, 5:18 PM CDTSevere Thunderstorm WarningDLHPrice, Sawyer57 min
Jun 20, 5:30 PM CDTAreal Flood AdvisoryDLHAshland, Iron, Price, Sawyer3 hr

Nearby

Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.